Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the adverse effects of drinking while taking Sertraline and Methylphenidate?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15905 Questions

default
Posted on Mon, 5 Mar 2018 in Medicines and Side Effects
Question: what is the possible side effects of someone drinking while taking sertraline and mythelphenida?
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
increases the effect of the methylphenidate

Detailed Answer:
HI, thanks for using healthcare magic

Alcohol can increase the levels of methylphenidate by increasing the amount of methylphenidate that is absorbed by the body.

This means that a person may experience more side effects from the methylphenidiate

This is the main possible interaction

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Sertraline

doctor1 MD

I am looking for a psychiatrist or neuro psychiatrist familiar with traumatic brain injury for my adult daughter . Her current psychiatrist has been basically missing/unavailable for two weeks with no answering service and a broken answering machine with no ability to leave a message. She currently takes Zoloft, Trazadone (sp) and neurotin. She needs a new prescription for Zoloft immediately. We need HELP ! Prefer a doctor in the Oakland/Berkeley/Montclair area.

doctor1 MD

Hi. Over the past month or so, any time I turn over to the other side in while in bed, my heart beats quickly, and I feel as though I just got finished running in a race; I have that exhausted feeling without the hard breathing. Also throughout the day, I have a shortness of breath and feel exhausted when doing anything like the laundry, making the bed, or cleaning. I have to sit down for about 10-15 minutes to rest. I also have GERD. I had an EKG, and that came back normal. I currently take 40 mg of Prilosec, and 100 mg of Zoloft. All of my bloodwork came back normal: WBC count RBC count, cholesterol, etc. I am scheduled to have a stress test, but I was wondering if it could be something else? Thank you!

doctor1 MD

I am a 42 yr old female, only have 1/10 th of a percent thyroid, I take synthroid and zoloft and have been on synthroid for approximate 22 yrs. I am now just in the past month experiencing shortness of breath, tightness in chest, dizziness, and increased pulse rate. What is happening to me?

doctor1 MD

I am a 57 year old female who has been experiencing extreme episodes of sweating lasting sometimes for a couple of hours. Hair dripping. Feel tired most of the time. Dr. just took me off Zoloft thinking that may be causing the extreme sweating. I had been on 100mg of Zoloft for about 13 years. I also take Wellbutrin XL 300. My A1C was 6.1. Doctor doesn't seemed concerned with A1C. I just don't know what can be causing such extreme sweating. Any ideas? Thanks, Marilyn

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.